Pennsylvania, 2006

Wildfire in Pennsylvania, April 3, 2006

April 3, 2006 · NWS PHI · 1 event in 1 county or zone

During the afternoon of the 3rd, a resident in Douglass Township on Hill Road was burning brush when the fire spread to nearby brush. The ensuing fire scorched 3 acres before it was brought under control in 2 hours.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

During the afternoon of the 3rd, a resident in Douglass Township on Hill Road was burning brush when the fire spread to nearby brush. The ensuing fire scorched 3 acres before it was brought under control in 2 hours. The flames came within 100 to 200 yards of 5 homes, however no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 3, 10:00 AM EST, 2 hours earlier.

Area forecast discussion, Apr 3, 10:00 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT MON APR 3 2006

.UPDATE...
NOTHING CLEAR-CUT ABOUT THE FORECAST TODAY WITH THREAT OF SVR WX TO
THE SOUTH AND PERHAPS JUST A GENERAL RAIN OTHER AREAS. LOOKING AT THE
COMPOSITE RADARS. THE PCPN MOVING OVER THE DELAWARE VALLEY HAS BEEN
DISSIPATING AS IT MOVES EAST. DEWPOINTS OVER SUSSEX CO NJ ARE 22-26
DEGREES LOWER THAN SUSSEX CO DELAWARE, SO IT IS EASY TO SEE WHERE
MOST OF THE ACTION WILL BE. THE ATMOSPHERE IS GOING TO HAVE TO
RAPIDLY DESTABILIZE TO HAVE A CHANCE AT SVR WX TO THE N. SPC HAS
ISSUED A WW FOR WRN PA AND PART OF OUR CFA REMAINS IN A SLGT RISK.
ONE OF THE CONCERNS WILL BE HOW MUCH DEBRIS WE RECEIVE FROM THE
TSTMS ERUPTING IN THE CAROLINAS. THE UPPER FLOW IS FROM THE SW AND
CARRYING A FAIR AMOUNT OF MID/UPPER LVL CLDS THIS WAY. AND WITH THE
WARMFRONT TO OUR SOUTH...A MARINE LAYER IS FIRMLY ENTRENCHED.  THE
VSBL SATL IS SHOWING SIZEABLE GAPS IN THE CLOUD COVER APPROACHING
THE TIDEWATER REGION OF VA. TRYING TO GET A FIX ON THE MOVEMENT OF
THE CELLS DOWN TO THE SOUTHWEST. LOOKS LIKE TO THE NE 047 DEGREES AT
36 KTS WHICH GOES ALONG WITH THE FD WINDS. SECONDARY LOW WILL BE
FORMING OVER THE CHESAPEAKE THIS AFTERNOON AND OMEGA BLOSSOMS OVER
THE PHL REGION AROUND 18Z(NAM).

THE FORECAST AS IT STANDS NOW IS BASICALLY WHAT MY THOUGHTS ARE BUT
IT IS ALL GOING TO COME DOWN TO TIMING(AS ALWAYS).

ON-STATION SVR WEATHER CHECKLIST COMPLETED THIS MORNING SHOWED LARGE
HAIL AND ROTATING THUNDERSTORMS A POSSIBILITY IN THE DELMARVA REGION
OF OUR ZONES.

WILL REFRESH THE FORECAST FOR THIS AFTERNOON.

HAVE A GREAT DAY
EBERWINE

&&

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
NOW REASONABLE AGREEMENT BETWEEN MODELS ON THE NEXT SYSTEM.
FAVORABLY ORIENTED UPPER JET BY DUSK, A MID LEVEL TROF THAT
DEVELOPS A NEGATIVE TILT, A SFC FRONTAL SYSTEM THAT DEVELOPS A
TRIPLE POINT NEAR THE UPPER CHESAPEAKE BAY BY DUSK AND THEN LIFTS
IT THROUGH THE SANDY HOOK AREA OVERNIGHT, SOME INSTABILITY SOUTH
OF THE PATH OF THE TRIPLE POINT IN THE WARM SECTOR, FAVORABLE WET
BULB ZERO HEIGHTS, AND SOME SPEED AND DIRECTIONAL SHEAR HAVE US
BASICALLY MAINTAINING THE FORECAST. SPC HAS PUT ALL OF OUR PORTION
OF THE DELMARVA AND FAR SOUTHERN NEW JERSEY INTO A SLIGHT RISK OF
SVR TSTMS THIS AFTERNOON AND EVENING. CONCERN IS FOR DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL. WITH THE TRIPLE POINT AND THE
SHEAR, SOME ROTATION MAY DEVELOP. OUR BIGGEST CHANGE WAS TO HAVE
OUR FORECAST REFLECT THE SLIGHT RISK WITH ENHANCED WORDING. WE
ALSO NOW MENTION THUNDER IN SOME FORM OVER THE ENTIRE FA, WITH
THE LEAST CHANCE NORTHWEST. PRIOR TO THIS AFTERNOON AND EVENING,
WEAKENING SHOWERS MOVING THROUGH CENTRAL PENNSYLVANIA ARE
RESPONSIBLE FOR THE MORNING CHANCE. IT HAS BEEN DRY RECENTLY, AND
SOMETIMES, IN DRY SPELLS, WHAT WE SEE IN THE MODELS FAILS TO
MATERIALIZE, BUT THAT DOESNT SEEM TO BE THE CASE FOR THIS EVENT.
WILL ISSUE A STATEMENT FOR THE SLIGHT RISK.

TRIPLE POINT LIFTS NE AND DEVELOPS INTO LOW PRESSURE BY DAYBREAK
TUE, THEN IT WINDS UP SOME AS IT MOVES INTO COASTAL NEW ENGLAND.
MID LEVEL NEG TILT TROF LIFTS THROUGH AND TUE LOOKS TO BE WINDY
AND CHILLY WITH SOME LINGERING SHRA, OR SHSN GIVEN THE SOUNDINGS,
IN THE NORTH. PARENT MID LEVEL LOW DROPS ACROSS EXTREME NORTHERN
PORTION OF FA TUE NIGHT, AND HAVE UPPED THE CHANCES OF SHSN OVER
THE NRN ZONES A BIT IN RESPONSE. AM NOW CARRYING A SILENT 20 POP
OF SHSN TUE NIGHT FOR ALL BUT THE SRN ZONES, ALTHOUGH DO HEDGE
BETWEEN SHSN AND SHRA, BASICALLY FOR THE I95 CORRIDOR.

ON TEMPS, UPPED THE SRN ONES AND LOWERED THE NRN ONES A BIT FOR
THE MAXES TODAY IN LINE WITH THE EXPECTED PATH OF THE TRIPLE POINT
AND ASSOCIATED WARM FRONT, MAINTAINED STATUS QUO TONIGHT, AND CAME
DOWN A LTL TUE AND TUE NIGHT AS THOUGHT THERE WAS A LTL
CLIMATOLOGY COMING INTO PLAY GIVEN HOW THE HEIGHTS DROP.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
OTHER THAN TO MAKE WEDNESDAY A BIT COOLER THAN PREV FCST, MADE NO
SIG CHANGES TO THE LONG TERM. THE PREVIOUS DISCUSSION...

HIGH PRESSURE IS FORECAST TO BUILD OVERHEAD FOR WEDNESDAY NIGHT AND
THURSDAY WITH ANOTHER SHORT WAVE FROM THE WEST EXPECTED TO BRING
SOME PRECIP FOR FRIDAY INTO FRIDAY NIGHT.  IT APPEARS AS THOUGH THE
SYSTEM WILL PUSH THROUGH TO ALLOW FOR SOME CLEARING ON SATURDAY AND
FAIR WEATHER CONDITIONS FOR NEXT SUNDAY.

&&

.AVIATION...
LOWERING CIGS AS MOISTURE ARRIVES WITH WARM FRONT ACROSS TAF SITES
THIS MORNING. PCPN TIMING FROM PREVIOUS TAFS LOOKED FINE AND WAS
BASICALLY LEFT UNCHANGED WITH THE 06Z TAFS. I DID SCALE BACK THE
SHRA OVER KMIV AND KACY IN THE MID-MORNING PERIOD BACK TO VCSH AS
THE FIRST BATCH OF RAINS LOOKS LIKE IT WILL AFFECT NORTHERN AREAS
MORE DIRECTLY IN THAT PERIOD. ALSO DECIDED TO INCLUDE CB CLOUD GROUP
IN AFTERNOON PERIOD AS TS IS A POSSIBILITY, BUT MORE LIKELY OVER THE
SOUTHERN AREAS. CONDITIONS WILL SLOWLY IMPROVE AFTER FROPA EARLY
TONIGHT.

&&

.MARINE...
LOW PRESSURE MOVING ACROSS NY THIS MORNING AND ANOTHER LOW FORMING
ALONG ITS ATTACHED FRONT WILL CAUSE SE WINDS TO INCREASE OVER THE
WATERS TODAY. SCA CONDITIONS INHERITED FROM EARLIER FCST LOOK
GOOD, ALTHOUGH I DECIDED TO BRING IT IN A BIT EARLIER (21Z FOR THE
SHORE AND 03Z FOR THE BAY). WINDS AND SEAS WILL REMAIN UP TONIGHT
WITH FROPA AND INTO TUESDAY AS LOW WINDS UP TO THE EAST. GALE
GUSTS POSSIBLE WITH THE NEG-TILE TROUGH PASSING BY, BUT WE WILL
LET THE DAY-CREW GIVE THE FINAL SAY ON AN UPGRADE (IF THEY SEE
FIT).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM 5 PM MONDAY TO 8 PM
     TUESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ430-431 FROM 11 PM MONDAY TO 8 PM
     TUESDAY.
&&

SHORT TERM...DELISI/EBERWINE
LONG TERM...IOVINO/DELISI
AVIATION/MARINE...OHARA
Hazardous weather outlook, Apr 3, 3:41 AM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 AM EDT MON APR 3 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-041000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
441 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED DELAWARE, THE NORTHERN
MARYLAND EASTERN SHORE, SOUTHERN NEW JERSEY, DELAWARE BAY AND THE
COASTAL WATERS OF DELAWARE AND FAR SOUTHERN NEW JERSEY UNDER A
SLIGHT RISK OF AFTERNOON AND EVENING SEVERE THUNDERSTORMS.
A PORTION OF SOUTHEASTERN PENNSYLVANIA MAY ALSO BE AT RISK.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINDY CONDITIONS ARE EXPECTED ON TUESDAY ACROSS THE REGION. OTHERWISE,
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE INITIATED LATER TODAY.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Berks

When
April 3, 12:00 PM EST
Where
Berks forecast zone
Reported by
NEWSPAPER
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503516.